Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Feb 4, 2010, 7:20 PM CST for 5 counties in Mississippi. It was in force for 115 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2010, 7:20 PM CST (01:20 UTC)
- Expired
- Feb 4, 2010, 9:15 PM CST
- In force
- 115 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 7:30 PM CST | FLASH FLOOD | Denham, MS | ROADS IMPASSABLE IN THE VICINITY OF DENHAM |
| Feb 4, 8:30 PM CST | FLASH FLOOD | Waynesboro, MS | STREET FLOODING EVERYWHERE. 3.46 INCHES OF RAINFALL RECEIVED AT EMA OFFICE. |
| Feb 4, 9:00 PM CST | FLASH FLOOD | Leakesville, MS | WATER OVER ANNEX ROAD. |
| Feb 4, 9:00 PM CST | FLASH FLOOD | Lucedale, MS | WIDESPREAD STREET FLOODING WITH DRIVEWAYS AWASH. PONDING WATER IN YARDS NOT NORMALLY SUSCEPTIBLE. |
| Feb 4, 9:00 PM CST | FLASH FLOOD | Neely, MS | POND ROAD INUNDATED BY FLOODWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 484 m²/s²
- 0-3 km storm-relative helicity
- 932 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGUS54 KMOB 050120
FFWMOB
MSC039-041-111-131-153-050315-
/O.NEW.KMOB.FF.W.0007.100205T0120Z-100205T0315Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST THU FEB 4 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LUCEDALE...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF NEW AUGUSTA...
STONE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WIGGINS...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 915 PM CST
* AT 718 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM BROAD AREA OF MODERATE TO HEAVY RAIN OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODWARDS...WLOX TV STATION TOWER...WINGATE...WINCHESTER...WHITES
CROSSING...WHISTLER...VERNAL...TEN MILE...TALLAHALA...
STRENGTHFORD...STATE LINE...SMITHTOWN...SHIPMAN...SAND HILL...
RUNNELSTOWN...ROYCE...ROUNSAVILLE...ROGERS LAKE...ROBINSON
JUNCTION...RICHTON...RHODES...RAMSEY SPRINGS...PISGAH...PIAVE...
PERRY...PERKINSTON...NEELY...MULBERRY...MOVELLA...MERRILL...
MCLAIN...MCHENRY...MAHNED...LEAF...KITTRELL...JONATHAN...JANICE...
HINTONVILLE...FERGUSON...EVANSTON...DENHAM...CLARA...CHICORA...
BUCKATUNNA...BOTHWELL...BEXLEY...BENNDALE...BELLEVILLE...
BEAUMONT...BEATRICE...BATTLES...BASIN...AVERA...AVENT STATION...
AVENT AND AGRICOLA
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3092 8914 3143 8914 3144 8893 3172 8894
3176 8847 3074 8842 3073 8886 3068 8888
3068 8922 3065 8923 3065 8933 3091 8934
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 3:25 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 4, 3:25 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CST THU FEB 4 2010
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SFC LOW PRESSURE OVER THE
NORTHWESTERN GULF WILL CONTINUE TO MOVE TO THE NORTHEAST THIS
EVENING AND TONIGHT...MOVING ACROSS SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA OVERNIGHT. THIS WILL CONTINUE TO BRING WIDESPREAD RAIN TO
THE CENTRAL GULF COAST THROUGH FRIDAY MORNING. CANNOT RULE OUT AN
ISOLATED THUNDERSTORM ESPECIALLY OVER THE MARINE AREA AND NEAR THE
COAST BUT THE THREAT REMAINS RATHER SMALL AND HAVE REMOVED THE
MENTION OF THUNDERSTORMS FROM THE FORECAST. PRECIPITABLE WATER
VALUES WILL CLIMB TO NEAR 1.8 INCHES TONIGHT...WHICH IS MORE THAN
TWICE THE NORMAL AMOUNTS THIS TIME OF YEAR. CONSEQUENTLY...THE
GREATEST THREAT THROUGH TONIGHT WILL BE HEAVY RAINFALL AS MOST AREAS
WILL RECEIVE 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER TOTALS. THE
GROUND REMAINS RATHER WET FROM PREVIOUS RAINFALL AND THIS WILL LEAD
TO RUNOFF PROBLEMS. IN ADDITION...MANY AREA RIVERS ARE IN FLOOD OR
VERY CLOSE AND ADDITIONAL RAINFALL WILL ONLY CREATE ADDITIONAL
PROBLEMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY
MORNING.
THE SFC LOW AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE EAST OF THE
AREA FRIDAY MORNING WITH THE RAIN ENDING FROM WEST TO EAST. WRAP
AROUND LOW CLOUDS WILL CONTINUE THROUGH FRIDAY AFTERNOON/EVENING AS
THE UPPER SHORTWAVE MOVES ACROSS THE TENNESSEE VALLEY. MAX TEMPS ON
FRIDAY WILL RANGE FROM THE UPPER 50S OVER THE NORTHWESTERN ZONES TO
THE MID 60S COASTAL AND EASTERN ZONES...COOLING TO THE MID/UPPER 50S
ON SATURDAY. FRIDAY NIGHT LOW TEMPS EXPECTED TO BE IN THE UPPER 30S
INTERIOR AND LOW/MID 40S CLOSER TO THE COAST. /13
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...DRY AND COOL CONDITIONS
EXPECTED SUNDAY INTO MONDAY AS HIGH PRESSURE BUILDS ACROSS THE
REGION. THE NEXT CHANCE OF RAIN IS EXPECTED MONDAY NIGHT INTO
TUESDAY AS ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARY MOVES EASTWARD ACROSS THE AREA. DAYTIME HIGHS MONDAY AND
TUESDAY WILL BE AROUND THE NORMS OF LOW/MID 60S ACROSS THE REGION IN
ADVANCE OF THIS SYSTEM...WITH OVERNIGHT LOWS ON MONDAY NIGHT SEVERAL
DEGREES ABOVE NORMAL. COOLER AND DRY ONCE AGAIN ON WEDNESDAY AS HIGH
PRESSURE ONCE AGAIN BUILDS IN FROM THE NORTH. /13
&&
.AVIATION...(04/18Z ISSUANCE)...LIFR TO IFR CEILING CONDITIONS AND
IFR VISIBILITY CONDITIONS...DUE TO PERIODS OF MODERATE/HEAVY
RAIN...WILL PREVAIL AT KMOB...KBFM AND KPNS TAF SITES THROUGH
04/0900Z. MODERATE NORTHEAST WINDS THIS AFTERNOON WILL TURN TO EAST
BY LATE AFTERNOON...AND THEN TO THE SOUTHEAST OVERNIGHT. MOST OF THE
PRECIPITATION WILL CLEARING FROM WEST TO EAST AFTER SUNRISE ON
FRIDAY WITH VISIBILITIES IMPROVING...BUT THE LIFR TO IFR CEILING
CONDITIONS WILL PERSIST. /22
&&
.MARINE...AN AREA OF LOW PRESSURE OVER THE NORTH CENTRAL GULF OF
MEXICO WILL MOVE NORTHEAST TONIGHT...REACHING THE WESTERN FLORIDA
PANHANDLE BY FRIDAY MORNING. STRONG EASTERLY WINDS OF 20 TO 25 KNOTS
WILL TURN TO THE SOUTH AND INCREASE TO 25 TO 30 KNOTS...ALONG WITH
OCCASIONAL GUSTS ABOVE GALE FORCE. OFFSHORE WAVE HEIGHTS WILL BUILD
AS HIGH AS 10 TO 12 FEET BY LATE TONIGHT. BAYS AND COASTAL WATERWAYS
WILL BE ROUGH TO VERY ROUGH. TIDES 1 TO 2 FEET ABOVE PREDICATED
LEVELS WILL CONTINUE THROUGH TONIGHT. THE STRONG WINDS WILL THEN
SHIFT TO THE WEST AND NORTHWEST ON FRIDAY AS A COLD FRONT PASSES
THROUGH THE AREA. OFFSHORE CONDITIONS WILL GRADUALLY IMPROVE OVER
THE WEEKEND AS THE LOW PRESSURE MOVES NORTHEAST OF THE
AREA...FOLLOWED BY DIMINISHING WINDS AND SUBSIDING SEAS. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 51 60 40 57 / 100 40 05 05
PENSACOLA 56 62 41 56 / 100 60 10 05
DESTIN 58 62 46 56 / 100 80 10 05
EVERGREEN 53 59 39 52 / 100 60 10 05
WAYNESBORO 47 56 38 52 / 100 40 05 05
CAMDEN 49 55 39 51 / 100 50 05 05
CRESTVIEW 55 62 41 55 / 100 80 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Feb 4, 4:08 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 408 PM CST THU FEB 4 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-052215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 408 PM CST THU FEB 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT.... A SURFACE LOW APPROACHING FROM THE SOUTHWEST WILL BRING LOCALLY HEAVY RAINFALL AND SATURATED LOCAL SOIL CONDITIONS. THIS WILL PRESENT A FLOODING RISK TONIGHT. YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE IN MOBILE HAS THEREFORE ISSUED A FLASH FLOOD WATCH VALID THROUGH FRIDAY MORNING. WIDESPREAD HEAVY RAINFALL 2 TO 4 INCHES IS LIKELY IN THE WATCH AREA WITH LOCALLY HIGHER RAINFALL 5 TO 6 INCHES POSSIBLE. HEAVY SHOWERS AND THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE SAME LOCATIONS...BRINGING EVEN HIGHER RAINFALL. STAY TUNED FOR FURTHER UPDATES...STATEMENTS AND WARNINGS THROUGH TONIGHT DUE TO THIS HEAVY RAINFALL SITUATION. A STRONG EASTERLY WIND WILL BECOME SOUTHEAST THEN SOUTH EARLY TONIGHT AND WEST TO NORTHWEST OVERNIGHT...BRIGING HIGH SURF AND HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A HIGH SURF ADVISORY AND SMALL CRAFT ADVISORY ARE NOW IN EFFECT. AREA RIVERS REMAIN AT OR NEAR FLOOD STAGE TO JUST ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR INFORMATION ON AREA RIVERS THAT ARE AT RISK TO FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HEAVY RAINFALL WILL AFFECT THE FORECAST AREA EARLY FRIDAY EAST OF THE I-65 CORRIDOR. THERE IS A RISK OF AREA OR FLASH FLOODING. STAY TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS THROUGH SATURDAY MORNING. ADDITIONAL HEAVY RAINFALL WILL LIKELY FORCE RIVERS IN SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE ABOVE FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR INFORMATION ON AREA RIVERS THAT REMAIN IN OR NEAR FLOOD STAGE. A STRONG OFFSHORE FLOW BEHIND A COLD FRONT WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE NEAR SHORE WATERS OUT TO 20 NM SATURDAY MORNING...AND THE OFFSHORE WATERS OUT TO 60 NM THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED THROUGH FRIDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:50 PM CST | Flash Flood Warning | MOB | Wayne | 115 min |
| Feb 4, 8:49 PM CST | Areal Flood Advisory | MOB | Wayne | 116 min |
| Feb 4, 9:02 PM CST | River Flood Warning | MOB | George, Greene, Jackson | 9 days |
| Feb 4, 9:08 PM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone, Wayne | 72 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.